Hail, Limestone
- When
- May 10, 4:05 PM CST
- Where
- Limestone County, 1.77 mi W of Mexia
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.680, -96.530
Mexia school police reported golfball-size hail on FM 2838.
An upper level low pressure system moving into west Texas interacted with a moist and unstable airmass over north Texas. This resulted in large hail, damaging winds, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level low pressure system moving into west Texas interacted with a moist and unstable airmass over north Texas. This resulted in large hail, damaging winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 1:47 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 247 PM CDT THU MAY 10 2007 .DISCUSSION... THE UPPER LEVEL LOW THAT BROUGHT MULTIPLE ROUNDS OF ACTIVE WEATHER TO THE REGION IS FINALLY MOVING OUT. WATER VAPOR INDICATES THE SYSTEM IS WEAKENING AS THE CENTER OF CIRCULATION HAS BECOME ILL- DEFINED. SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT ALONG AN INSTABILITY TONGUE TO THE EAST OF THE LOW. AREAS FROM PARIS TO SULPHUR SPRINGS HAVE SEEN CLOUDY SKIES AND RAIN FOR MUCH OF THE DAY. ELSEWHERE...SHOWERS AND A FEW THUNDERSTORMS HAVE POPPED UP DUE TO DIURNAL INSTABILITY UNDER THE COLD POOL ALOFT. WE EXPECT THIS ACTIVITY TO REMAIN SCATTERED IN NATURE. THICKER CLOUD COVER ASSOCIATED WITH WRAP AROUND MOISTURE SHOULD REMAIN OVER OUR EAST/SOUTHEAST ZONES...KEEPING LOW TEMPS IN THE 60S. FARTHER WEST...DAYTIME CUMULUS SHOULD DISSIPATE ALLOWING SKIES TO CLEAR TONIGHT...AT LEAST FOR A SHORT TIME. THEREFORE... WILL CARRY LOWS IN THE MID TO UPPER 50S FROM JACKSBORO TO COMANCHE. FRIDAY WILL BE THE CURTAIN CALL FOR THE PESKY UPPER LOW AND ITS ROLE IN NORTH TEXAS WEATHER. THE SYSTEM WILL MOVE OFF THE TX GULF COAST BY MIDDAY. IN ITS WAKE...A FEW INSTABILITY SHOWERS/T-STORMS WILL BE POSSIBLE...PRIMARILY OVER OUR SOUTHEAST ZONES. DIURNALLY-DRIVEN CONVECTION WILL BE POSSIBLE SAT AND SUN AFTERNOONS...GIVEN PWATS IN THE 1.4-1.5 INCH RANGE...LIGHT WINDS ALOFT...AND WEAK POCKETS OF LIFT MOVING THROUGH THE REGION. MORE SHOWERS MAY BE POSSIBLE MON AFTERNOON...BUT AREAL COVERAGE IS UNCERTAIN. WILL CARRY 10 POPS WITH MENTION OF ISOLATED SHOWERS. THE NEXT CHANCE AT SUBSTANTIAL WIDESPREAD RAINFALL WILL COME TUESDAY NIGHT INTO WEDNESDAY AS A FRONTAL BOUNDARY SAGS ACROSS THE RED RIVER. AT THIS TIME...WILL KEEP THE GREATEST CHANCES OVER OUR NORTH AND NORTHWEST COUNTIES. TEMPERATURES THROUGH THE NEXT 7 DAYS WILL HOVER AROUND CLIMO NORMALS. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 83 65 82 64 / 20 10 10 20 20 WACO, TX 60 84 63 83 63 / 20 20 10 20 20 PARIS, TX 63 82 64 82 63 / 20 20 10 20 20 DENTON, TX 62 82 62 84 62 / 20 10 10 20 10 MCKINNEY, TX 60 83 63 84 63 / 20 10 10 20 20 DALLAS, TX 65 83 67 84 66 / 20 10 10 20 20 TERRELL, TX 63 81 65 83 64 / 20 20 10 20 20 CORSICANA, TX 63 83 64 83 65 / 20 20 10 20 20 TEMPLE, TX 59 85 62 83 63 / 20 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT THU MAY 10 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 320 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF NORTH TEXAS LATE THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE AREA MOVES ACROSS THE REGION. AN ISOLATED STRONG THUNDERSTORM WITH SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH 800 PM. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT LOCALIZED FLOODING WILL BE POSSIBLE NEAR SLOW-MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... WIDELY SCATTERED THUNDERSTORMS ARE FORECAST ACROSS PARTS OF NORTH TEXAS FOR FRIDAY THROUGH SUNDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY AS A WEAK COLD FRONT MOVES SOUTH FROM OKLAHOMA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH 800 PM THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT THU MAY 10 2007 TXZ118-102115- TARRANT TX- 344 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN TARRANT COUNTY AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF WATAUGA...MOVING NORTH AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...COLLEYVILLE... EAGLE MOUNTAIN...HALTOM CITY...HASLET...HURST...KELLER...NORTH RICHLAND HILLS...PECAN ACRES...SAGINAW...SOUTHLAKE AND WATAUGA. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. MINOR FLOODING OF LOW LYING ROADS WILL BE POSSIBLE. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3282 9744 3281 9716 3299 9708 3299 9752 DUNN
The Dallas/Ft Worth radar (KFWS), 123 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Mexia school police reported golfball-size hail on FM 2838.
Ping pong-size hail fell.
Penny-size hail reported on Cooper Street.
Strong winds blew the roof off of an apartment complex in the 1300 block of Timberlake Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31895, 31896, 31897, 31898, 33082.